Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla, Amantadine & muscle spasms
Sep 19, 2008

I'm a 21 year Hiv+ survivor. I have had peripheral neuropathy in both feet and legs and occasionally in both hands for almost 11 years. I've been on Atripla for about 3 years and Amantadine for body tremors for about 1 year. In the last 6 or 7 months I've developed muscle twitching and spasms whether I'm resting,sleeping or in motion. I have slept poorly for the last 18 years ( I sleep for 2 - 4 non consecutive hours). What gives and what can I do to stop it if anything?

Response from Dr. Henry

Tremors as you describe have not been generally linked to Atripla or to HIV infection under good control. A wide range of conditions from Parkinson's, thyroid, familial tremor, anxiety, dystonia, wilson's disease, caffeine sensitivity, drug side effects and many others can contribute or cause a temor. Amantadine is used to treat tremor in the Parkinson's like category (extra pyramidal tremors). Many of those conditions are seen in the general population so link to HIV or HIV treatment can be tough to pin down. Consultation with a neurologist and sleep specialist might be useful. KH



Previous
infections
Next
Hematospermia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement